|I'm desperate and about to throw in the towel, Please Help
Dec 31, 2010
I developed a rash 2 days ago. It started on my underarm area on both arms and has spread down my underarms, to my shoulders, lower back, love handles and slightly around my belly. Also on my lower shin above my foot. It's pretty itchy with pinkish/red spots. I'm petrified that this is an ARS rash.
I had a receptive oral encounter with a male of unknown status exactly 8 weeks ago,there wasn't a full ejaculation, but I swallowed precum. I was put on PEP (Combivir) at the 65-hour mark and completed the 28-day course.
I was tested at the 6-week mark for antibodies (not sure what test exactly)and it came back negative.
I suffered from a sinus infection a couple of weeks ago and was put on Bactrim and a Methloprednisone 5-day dose pack.
Does this rash sound like it could be an ARS rash or could it be a reaction from the Bactrim?
I'm scared to death I'm seroconverting and that it may have been delayed due to the PEP. The one good thing, is that I haven't had a fever. During the time I was suffering from the sinus infection, I had headaches and a sore throat and some fatigue.
I'm more or less begging you for some insight on this. I've been a miserable wreck for the past 2 months. I've learned such a lesson throughout all of this and am praying that I'm Negative and that this rash is nothing to worry about.
| Response from Dr. Frascino
Rashes are impossible to evaluate over the Internet. I would suggest you see a dermatologist. What you describe is not consistent with HIV acute retroviral syndrome (ARS). It may be a drug eruption from your antibiotics or an unrelated condition, such as syphilis or non-HIV viral rash. Your HIV-acquisition risk is quite low and most HIV experts would not recommend PEP for this low level of risk.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.